Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 13, 2008, 1:06 AM CDT for Lawrence County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 1:06 AM CDT (06:06 UTC)
- Expired
- Jun 13, 2008, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lawrence County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 130621
FFWILX
ILC101-131200-
/O.NEW.KILX.FF.W.0033.080613T0606Z-080613T1200Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
106 AM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
SOUTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 700 AM CDT.
* AT 106 AM CDT...COUNTY OFFICIALS AND THE ILLINOIS CORPS OF
ENGINEER REPORT THAT A LEVEE ALONG THE WEST SIDE OF THE WABASH
RIVER...2 TO 3 MILES NORTHEAST OF ST. FRANCISVILLE...IS EXPECTED
TO FAIL OVERNIGHT...CAUSING FLASH FLOODING OF AREAS WEST OF THE
RIVER TOWARD ROUTE ONE.
* ST. FRANCISVILLE WILL BECOME ISOLATED...WITH NO WAY IN OUR OUT
ONCE THE FLASH FLOODING OCCURS.
AFFECTED LOCATIONS INCLUDE ST. FRANCISVILLE AND RURAL AREAS NORTH
TOWARD COUNTY ROAD 500N AS WELL AS AREAS BETWEEN THE WABASH RIVER
AND ILLINOIS ROUTE ONE.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM ON FOOT.
LAT...LON 3857 8765 3858 8770 3865 8769 3865 8762
3860 8762
$$
AUTENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 12:44 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 13, 12:44 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1244 AM CDT FRI JUN 13 2008 .DISCUSSION... ISSUED 858 PM CDT THU JUN 12 2008 CURRENT FCST FOR TEMPS AND WINDS APPEARS ON TRACK AT THE MOMENT. HOWEVER...CLOUD COVER NEEDS TO BE ADJUSTED FOR OVERNIGHT...AS LOTS LESS CLOUDS OUT THERE THAN CURRENT FCST TRENDS IN THE GRIDS. THE OTHER AREA IS POPS AND WX FOR OVERNIGHT. THREE COUNTIES STILL IN A TORNADO WATCH FOR TONIGHT...GOING TIL 2AM. LOTS OF STORMS OUT WEST OF THE AREA AND DO NOT EXPECT TO THEM TO REACH OUR AREA UNTIL AFTER MIDNIGHT. STORMS HAVE BEEN DEVELOPING AND MOVING MAINLY NORTHEAST ALONG OR JUST AHEAD OF FRONTAL BOUNDARY. DONT EXPECT MUCH EASTWARD MOVEMENT UNTIL UPPER LVL TROUGH PUSHES FURTHER EAST AND PUSHES LINE INTO THE AREA. HOWEVER...THERE IS SOME WEAK RETURNS IN NORTHERN MO THAT COULD REACH AREAS NW OF THE ILLINOIS RIVER TONIGHT...SO WILL LIKELY KEEP POPS/WX AS IS UNLESS SURROUNDING OFFICES TO THE WEST MAKE ANY CHANGES. EXPECT UPDATE SHORTLY AFTER 9PM. AUTEN && .AVIATION... ISSUED 1244 AM CDT FRI JUN 13 2008 LINE OF THUNDERSTORMS FINALLY MOVING INTO THE AREA. OVERALL VFR CONDITIONS OUTSIDE OF THE THUNDERSTORMS NEXT 24HRS WITH MVFR CIGS/VIS DURING THE THUNDERSTORMS. LINE MOVING EAST BUT STORMS MOVING NORTHEAST. THEREFORE HAVE A TEMPO GROUP FOR 3HRS IN THE TAFS FOR OVERNIGHT. WILL PROBABLY BE A BREAK IN THE PCPN LATER THIS MORNING. HOWEVER...ADDITIONAL THUNDERSTORMS WILL REDEVELOP LATE MORNING INTO THIS AFTERNOON. SO HAVE ADDED ANOTHER ROUND OF STORMS FOR THIS AFTERNOON ACROSS AT ALL TAF SITES. CIGS AROUND 5KFT WILL REMAIN AFTER THE PCPN IS OVER DURING THE EVENING HOURS. AUTEN && .PREV DISCUSSION... ISSUED 242 PM CDT THU JUN 12 2008 FORECAST PROBLEM IS TONIGHT THROUGH FRIDAY NIGHT FRONTAL BOUNDARY TO SLOWLY MOVE THROUGH REGION. IN ADDITION...A SECOND FRONTAL SYSTEM WILL MOVE THROUGH ON SUNDAY NIGHT INTO MONDAY. SHORT TERM...TONIGHT TO SATURDAY NIGHT. SURFACE DATA CONTINUED TO SHOW VERY MOIST UNSTABLE AIR FLOWING NORTH INTO THE REGION AHEAD OF THE FRONTAL ZONE TO THE WEST OVER MO TO IA. MOISTURE CHANNEL SATELLITE DATA SHOWS DEEP UPPER LOW ON THE CORNER OF MT...ND...AND CANADA...WITH TROF EXTENDING TO THE SOUTH AND ROTATING AROUND THE LOW. PROFILER DATA ALSO SHOWED STRONG UPPER LEVEL JET IN NE FLOW FROM KS TO WI WITH DIVERGENCE OVER MO TO N IL. MODELS ARE ALL PRETTY MUCH IN AGREEMENT FOR CONVECTIVE DEVELOPMENT OVERNIGHT IN VERY RICH LOW LEVEL AIR. MORE UPPER AIR ANALYSIS SHOWED MOISTURE AXIS AT 925MB STREAMING MOIST AIR INTO IL. WITH THIS IN MIND...EXPECT BOUNDARY TO FIRE OVERNIGHT AS THE FRONT EDGES INTO THE STATE...WITH THE HEAVIEST PRECIPITATION IN THE NORTHWEST TONIGHT...WITH THE RAIN EXPANDING ACROSS ALL OF THE CWA THROUGH THE DAY ON FRIDAY. WILL ISSUE FLASH FLOOD WATCH FOR NORTHWEST TONIGHT...AND ALL OF CWA FOR FRIDAY. RAINFALL AMOUNTS TO BE 1.5 TO 2.5 INCHES POSSIBLE IN EXTREME NORTHWEST...WITH 1-2 INCHES ELSEWHERE. DUE TO FACT THAT THE STORMS WILL BE CONVECTIVE...MAY BE SOME POSSIBLE LOCAL AMOUNTS OF 3 INCHES. BY OVERNIGHT FRIDAY. A BRIEF BREAK WILL OCCUR ON SATURDAY AND INTO SUNDAY...AS WEAK HIGH PRESSURE AFFECTS REGION. LONG TERM...SUNDAY THROUGH THURSDAY. WEAK SHORTWAVE PROGGED TO MOVE THROUGH GREAT LAKES AND DRAG ANOTHER WEAK FRONT THROUGH THE REGION SUNDAY NIGHT AND MONDAY. THIS WILL TRIGGER ANOTHER WEAK CHANCE OF RAIN WITH THE PASSAGE OF THE FRONT. HIGH PRESSURE IN NORTHWEST FLOW TO THEN REMAIN OVER THE REGION THROUGH THURSDAY. GOETSCH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING FOR ILZ038-042>046-051>057-061>063-066>068-071>073. FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ027>031-036-037- 040-041-047>050. &&
Hazardous weather outlook, Jun 12, 2:52 PM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 252 PM CDT THU JUN 12 2008 ILZ027>031-037-131100- KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 252 PM CDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER. THERE IS A SLIGHT RISK OF LARGE HAIL AND STRONG WINDS LATE THIS AFTERNOON AND INTO MID EVENING. THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE LATER TONIGHT AS A COLD FRONT APPROACHES THE AREA. THE MAIN SEVERE WEATHER THREATS WILL CONTINUE TO BE STRONG WINDS AND HAIL...BUT AN ISOLATED TORNADO MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN AND THUNDERSTORMS WILL LIKELY LINGER INTO FRIDAY...BUT THE THREAT FOR SEVERE WEATHER WILL BE LOW. STORM TOTAL RAINFALL AMOUNTS WILL REACH 1.5 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR GALESBURG. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY...BUT THE THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ILZ038-042-043-053-131100- DE WITT-LOGAN-MACON-MCLEAN- 252 PM CDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER. THERE IS A SLIGHT RISK OF LARGE HAIL AND STRONG WINDS LATE THIS AFTERNOON INTO MID EVENING. THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE LATER TONIGHT AS A COLD FRONT APPROACHES THE AREA. THE MAIN SEVERE WEATHER THREATS WILL CONTINUE TO BE STRONG WINDS AND HAIL...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN AND THUNDERSTORMS WILL LIKELY LINGER INTO FRIDAY...BUT THE THREAT FOR SEVERE WEATHER WILL BE LOW. STORM TOTAL RAINFALL AMOUNTS WILL REACH 1 TO 2 INCHES. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY...BUT THE THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ILZ036-040-041-047>050-131100- CASS-FULTON-MASON-MENARD-MORGAN-SCHUYLER-SCOTT- 252 PM CDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...WITH A SLIGHT RISK OF LARGE HAIL AND STRONG WINDS LATE THIS AFTERNOON INTO MID EVENING. THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE LATER TONIGHT AS A COLD FRONT APPROACHES THE AREA. THE MAIN SEVERE WEATHER THREATS WILL CONTINUE TO BE STRONG WINDS AND HAIL...BUT AN ISOLATED TORNADO MAY BE POSSIBLE. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER SOUTH OF HAVANA... AND THE SANGAMON RIVER FROM PETERSBURG DOWNSTREAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FRIDAY AND LINGER INTO FRIDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN WILL PERSIST...WITH 1 TO 2 INCHES OF RAINFALL POSSIBLE BEFORE THE STORMS MOVE PAST THE AREA BY MIDNIGHT. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY...BUT THE THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ILZ051-052-131100- CHRISTIAN-SANGAMON- 252 PM CDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...WITH A SLIGHT RISK OF LARGE HAIL AND STRONG WINDS LATE TODAY INTO MID EVENING. THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE LATER TONIGHT AS A COLD FRONT APPROACHES THE AREA. THE MAIN SEVERE WEATHER THREATS WILL CONTINUE TO BE STRONG WINDS AND HAIL...BUT AN ISOLATED TORNADO MAY BE POSSIBLE. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER SOUTH OF HAVANA... AND THE SANGAMON RIVER FROM PETERSBURG DOWNSTREAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FRIDAY AND LINGER INTO FRIDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN WILL PERSIST...WITH 1 TO 2 INCHES OF RAINFALL POSSIBLE BEFORE THE STORMS MOVE PAST THE AREA BY MIDNIGHT. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY...BUT THE THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ILZ044>046-131100- CHAMPAIGN-PIATT-VERMILION- 252 PM CDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT...BUT THE MAIN THREAT FOR SEVERE WEATHER SHOULD REMAIN TO THE WEST THROUGH DAWN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN AND THUNDERSTORMS WILL INCREASE ACROSS EASTERN ILLINOIS ON FRIDAY AND FRIDAY NIGHT. HEAVY RAINFALL AMOUNTS OF 1 TO 1.5 INCHES WILL BE POSSIBLE...WHICH COULD CAUSE FLOODING PROBLEMS WHERE WATER HAS RECENTLY RECEDED. IN ADDITION TO THE HEAVY RAIN...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY...BUT THE THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-066>068-071>073-131100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 252 PM CDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTENSIVE RUNOFF FLOODING FROM PREVIOUS RAINFALL WILL CONTINUE OVER MANY AREAS OF EAST CENTRAL AND SOUTHEAST ILLINOIS FOR THE NEXT COUPLE OF DAYS. IN ADDITION...SEVERAL RIVERS AND STREAMS WILL CONTINUE OUT OF THEIR BANKS INCLUDING THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. THERE WILL BE A CHANCE OF THUNDERSTORMS TOWARD DAYBREAK...HOWEVER MOST OF THE SEVERE WEATHER AND HEAVY RAIN SHOULD HOLD OFF UNTIL FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN AND THUNDERSTORMS WILL INCREASE ACROSS EASTERN AND SOUTHEASTERN ILLINOIS ON FRIDAY AND FRIDAY NIGHT. HEAVY RAINFALL AMOUNTS OF 1 TO 1.5 INCHES WILL AGGRAVATE AN ALREADY HAZARDOUS FLOODING SITUATION. IN ADDITION TO THE HEAVY RAIN...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND MONDAY... BUT THE THREAT FOR SEVERE STORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 52 min |
| Jun 13, 1:27 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 48 min |
| Jun 13, 1:59 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 46 min |
| Jun 13, 2:05 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 25 min |
| Jun 13, 6:31 AM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
| Jun 13, 10:59 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 49 min |
| Jun 13, 11:27 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 63 min |
| Jun 13, 11:31 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 59 min |
| Jun 13, 12:38 PM CDT | Flash Flood Warning | ILX | Lawrence | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.